Psycho-Babble Substance Use | about substance use | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Heroin and BiPolar

Posted by Garnet71 on February 15, 2009, at 22:07:51


Someone very close to me has been caught up in substance abuse most of her life. When she abruptly quit heroin/oxycontin/alchohol (and other things) she had a manic breakdown within a month and a half. She was not getting treatment, she did it alone and when she started a new job, had major other problems, including past criminal activity she was dealing with, car wrecked/no transportation, major financial problems, no health insurance, staying with abusive/unhealthy mother, and more, along with the emergence of life emotions she had never processed while continually high, she had a meltdown.

She was rapid cycling with extreme mania, paranoi and delusions; a bit of hallucinating. She was given a dual diagnosis for substance abuse/bipolar.

My question is, how would anyone know if she truly has bipolar disorder, or if it was just temporary from quitting drugs?

I heard from the NA people (who are very wise, btw) that everyone who quits abusing hard drugs becomes bipolar. Is this temporary for some people?

I'm concerned she is going to be permenantly on meds and will never get a true diagnosis as someone who has not been on drugs for over a year.

She takes lithium and Wellbutrin; has gained a lot of weight. I'm concerned about her health.

She goes from PDoc to PDoc in training as she is in the Medicaid system. Hope someone out there knows about this.





Post a new follow-up

Your message only Include above post

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Substance Use | Framed

poster:Garnet71 thread:880390